Your Health. Your Family. Your Choice.
Administered by: Unknown Purchased by: Unknown
Life Threatening? No
Write-up: Case received from the local Health Authorities on 02-FEB-2012 under the reference number LY20111250. This was a case of misuse (TETRAVAC administered in a 17-year-old patient). Case not medically confirmed. The patient''s mother reported to the local HA that her 17-year-old daughter had received the third dose of GARDASIL (lot # 1941U, batch number NJ17150) on 10-APR-2009, a dose of TETRAVAC (batch number D0305) on 18-AUG-2009 and a dose of IMMUGRIP (batch number MX199) on 16-NOV-2009. All the reported vaccinee were administered via intramuscular route. In November 2009, the patient developed the following adverse events which lasted for 18 months: - physical fatigue which "worsened from week to week over the first months" and which was described as "continuous during the day and night with unresting sleep". - Malaise described as ''more and more frequent at the beginning and accompanied by "a sharp rise in blood pressure". They could occur at any time of the day and night. - Muscle pain in legs and then in her whole body. - "very violent" headaches (relieved by ibuprofen 400 mg) which occurred most often at night or after waking up. They could last all day and were increasingly recurrent. In August 2010, the patient experienced palsy which ''initially affected her whole body except her face for 30 to 90 minutes and could occur at any time''. When total paralysis stopped on an unspecified date, paralysis of legs following minimal exertion and paralysis of hands which could last half a day appeared. In December 2010 she was diagnosed with arterial hypertension which lasted for 4 months. The reported reactions had an impact on her daily life; i.e. she was unable to engage in physical or leisure activities and she had to quit school for a year. The patient had received the first dose of GARDASIL (lot # 1695U; batch number NH36010) on 01-OCT-2008 and the second one (lot #1941U; batch number NJ02770) on an unspecified date, both via intramuscular route. At the time of reporting the patient had recovered without sequelae. To be noted that the local Health Authorities specified in the structured fields that the onset date was 01-NOV-2009 for fatigue, malaise, muscle pain and headache, 01-AUG-2010 for palsy and 01-DEC-2010 for arterial hypertension whereas they reported in their narrative that those reactions began in November 2009, in August 2010 and in December 2010 respectively. Although the Health Authorities considered this case as not serious, upon medical review the company assessed it as serious due to the serious criteria ''other medically significant condition'' and ''disabling''. Furthermore IMMUGRIP was reported as concomitant by the Health Authorities but the company decided to code it as suspect. The Health Authorities assessed the causal relationship between the reported reactions and vaccinations with GARDASIL and TETRAVAC as doubtful according to the method of assessment. In this case not medically confirmed, the presentation of neurologic event was not clear and no information was reported regarding the investigations performed. The case cannot be fully assessed. Other business partner number included E2012-00730. No further information is available.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166